MAUDE Adverse Event Report: BETA BIONICS ILET BIONIC PANCREAS; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

BETA BIONICS ILET BIONIC PANCREAS; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number BB1001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypoglycemia (1912); Coma (2417)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report the ilet evaluation is still in progress.A follow-up report will be submitted when investigation is completed.
 
Event or Problem Description
On 12/3/24 a beta bionics clinical diabetes specialist (cds) was made aware that an ilet user experienced a low blood glucose (bg) event resulting in hospitalization.The event occurred on 11/27/24.The cds was notified by a dexcom representative that on 11/27/24 the user experienced a severe hypoglycemic event leading to hospitalization and is currently in a coma.The incident occurred while the user was asleep in the morning.Their spouse, who was out shopping, found them unresponsive upon returning home and contacted paramedics.Emergency medical personnel arrived around 3:00 pm, noting a blood glucose (bg) level of 31 mg/dl, and administered glucagon before transporting the user to the hospital.The user had a history of prolonged low bg events, attributed partly to delays in treating lows and alcohol consumption, as discussed during a zoom follow-up with a cds on 11/14/24.Despite education provided to both the user and their spouse on treating lows and addressing concerns, the event occurred shortly after.The cds had also shared a 14-day ilet report and concerns with the user's healthcare provider's office on 11/15/24.
 
Additional Manufacturer Narrative
No product was returned for evaluation.The ilet logs were reviewed by beta bionics failure investigation department.Data for the described event date of 2024-11-27 was unable to be reviewed as the currently available logs at the time of this report end on 2024-11-14 at 4:51am.No product performance issues can be identified.The device history record (dhr) review was completed, and this device passed all manufacturing release criteria for distribution.There were no issues identified that would have impacted this event.Without device data from the reported event date, the performance of the device cannot be evaluated, and the cause of the event cannot be determined.If further data is obtained, this case will be reopened for further investigation.

Brand Name
ILET BIONIC PANCREAS
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
BETA BIONICS
11 hughes
irvine CA 92618
Manufacturer (Section G)
BETA BIONICS
11 hughes
irvine CA 92618
Manufacturer Contact
joe conkey
11 hughes
irvine, CA 92618
9494277785
MDR Report Key21044794
Report Number3019004087-2024-00729
Device Sequence Number16991899
Product Code QFG
UDI-Device Identifier850050080015
UDI-Public(01)850050080015
Combination Product (Y/N)N
PMA/510(K) Number
K231485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBB1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXCOM G7 CONTINUOUS GLUCOSE MONITOR
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient SexMale